| Model Number |
UC-1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694)
| Date of Event |
06/16/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On 17-jun-2020, ulthera received information via email from a merz (b)(6)affiliate regarding an unknown injury associated with an ultherapy treatment.Additional clarifying information related to this adverse event was initially reported to the merz (b)(6)affiliate on 17-jun-2020; however, this information was not forwarded to ulthera until 16-oct-2020.A supplier corrective action report (scar) has been initiated to investigate and address the affiliate responsible for not reporting this adverse event information to ulthera in a timely manner.On 24-oct-2020, the merz (b)(6) affiliate reported additional information received from the treating practice stating the ulthera equipment used during treatment performed as intended, and no device malfunctions or codes occurred during the treatment.A support log was also provided by the affiliate; however, the log did not contain an exam record for the treatment date.An email requesting clarification and/or a new support log was sent to the affiliate on 09-nov-2020.No further information is available for this case at this time.If additional information is received, a supplemental medwatch form will be submitted.This case was previously submitted on time, in accordance with regulatory reporting guidelines for medical device reports, via mfr number 301380437-2020-00011.(b)(4).
Event or Problem Description
On 29-jun-2020, ulthera received information regarding a report of unknown patient injury resulting from ultherapy from merz (b)(6) affiliate via email.On 16-oct-2020, ulthera received additional information from a merz (b)(6) affiliate regarding an adverse event associated with an ultherapy treatment.Per the information received, the affiliate reported "doctor commented that there was mild redness over the neck of the patient post-treatment, and thus prescribed hydrocortisone 1% la bd for five days.Patient complained of blister at junction of submental and neck at night on (b)(6) 2020, and the blister perforated on (b)(6) 2020.The patient has then visited a dermatologist on (b)(6) 2020 for wound management.Per patient report, the dermatologist commented that after the scab fall off, red mark may left at the beginning, and turn into brown mark.It may take few months for recover.On the next follow-up session on (b)(6) 2020, the dermatologist diagnosed that the patient has post-ultherapy bulla." on 24-oct-2020, additional information was received from the practice containing patient and treatment details as well as stating the ulthera equipment performed as intended and no malfunction occurred during the treatment.The affiliate also reported that on (b)(6)2020, a dermatologist consulting the patient advised her to apply ointment and gauze for four days, apply a scar sheet for seven days, and return for evaluation of the condition after six months.At this time, the dermatologist reported that the patient's progress was "currently in good condition." no further information regarding the patient's condition is available at this time.
Additional Manufacturer Narrative
Follow up attempts to obtain an updated support log containing the exam log from date of reported treatment from the affiliate were not successful, and no response was given regarding device availability for evaluation.The serial numbers of the ulthera system control unit, hand piece, and transducers used during treatment were provided.A review of the service history for the ulthera control unit revealed this device has not been sent in for service since its initial distribution.A review of the service history for the reported ulthera hand piece revealed this device has been serviced four times since its initial distribution; however, there were no relevant findings that could have contributed to this reported adverse event.An evaluation of the original device history records (dhrs) for the ulthera system control unit, handpiece, and transducer (serial number: (b)(6)) revealed no nonconformances, deviations, or rework were associated with the manufacture of these devices, and all required testing was passed prior to distribution.An evaluation of the original dhr for transducer (serial number: (b)(6)) revealed no nonconformances, deviations, or rework was associated with the manufacture of this device.One diagnostic test failed due to a communication error; however, this test was re-run with no rework required and passed on the second attempt.All other required tests were passed prior to distribution.A review of the current ultherapy patient complaint trending analysis for the reported issues of "burn" and "erythema" revealed both trends are within allowable limits and will continue to be monitored.A review of the support log provided revealed a code m was encountered by the ulthera system on the date of treatment; however, the transducer found to be related to this code was not used during this treatment per information provided.Furthermore, the affiliate reported that the ulthera equipment performed as intended and no malfunctions were identified during the treatment.Based on this information, it is not suspected that the identified code m occurred during this treatment.As the practice stated the devices performed as intended during treatment and no evidence of a device malfunction during treatment was identified during this investigation, it is unconfirmed whether a merz/ulthera device caused or contributed to the event.However, a contributory role to the treatment with this ulthera system cannot be excluded without certainty.No further information is available for this case at this time.If additional information is received, a supplemental medwatch form will be submitted.This case was previously submitted on time, in accordance with regulatory reporting guidelines for medical device reports, via mfr number 301380437-2020-0011.Due to a site consolidation, the mfr reportable event numbers used for submitting fda medwatch forms for ultherapy and cellfina products was updated to use the complaint file establishment registration number for merz north america, 3013840437.It has since been identified that the ulthera establishment registration number, 3006560326, should be used for ulthera and cellfina reportable event numbers.As such, this case is being resubmitted with an updated mfr number, to align with the ulthera establishment registration number.